New Mexico, 2014

High Wind in New Mexico, April 29, 2014

April 29, 2014 · NWS ABQ · 1 event in 1 county or zone

The final blast of strong winds impacted the northeast plains of New Mexico as a strong back door frontal boundary shifted south across the area. The strongest winds impacted Union County where gusts up to 59 mph were reported.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

The final blast of strong winds impacted the northeast plains of New Mexico as a strong back door frontal boundary shifted south across the area. The strongest winds impacted Union County where gusts up to 59 mph were reported. Areas of blowing dust once again impacted the region all the way south to Tucumcari, Clovis, and Roswell well into the overnight hours. This was the fourth and final day of long duration strong winds for the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 29, 4:55 AM MST, 5 hours 5 minutes earlier.

Area forecast discussion, Apr 29, 4:55 AM MST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 AM MDT TUE APR 29 2014

.AVIATION...
12Z TAF CYCLE
STRONG N WINDS WILL IMPACT NE NM AND THE FAR E CENTRAL PLAINS
TODAY AS A COLD FRONT PLUNGES SOUTHWARD. GUSTS SHOULD REACH 35 TO
50 KT N OF PORTALES TO THE CO BORDER. ELSEWHERE WINDS WILL BE MUCH
WEAKER THAN THE PAST 3 DAYS...THOUGH GUSTY WINDS ARE LIKELY TO
REDEVELOP NW OF KABQ TO THE FOUR CORNERS. THERE COULD BE A FEW
RAIN AND SNOW SHOWERS WITH MT TOP OBSCURATIONS IN THE N MTS TODAY AND
TONIGHT DUE TO MOISTURE AND WEAK PERTURBATIONS WRAPPING AROUND A
HUGE UPPER LOW OVER THE GREAT PLAINS. MOS IS SLOW TO REFLECT
THIS...BUT BOUNDARY LAYER WIND PROGS SUGGEST ANOTHER GUSTY FRONTAL
PUSH OUT OF THE N AND NE ACROSS THE NE HIGHLANDS AND EASTERN PLAINS
TONIGHT.

44

&&

.PREV DISCUSSION...318 AM MDT TUE APR 29 2014...
.SYNOPSIS...
A LARGE STORM CENTER SITTING OVER THE UPPER MIDWEST WILL
CIRCULATE TURBULENT NORTHERLY WINDS ACROSS NEW MEXICO THROUGH THE
UPCOMING WORK WEEK...KEEPING TEMPERATURES COOL FOR THE LAST DAYS
OF APRIL INTO EARLY MAY. A FAST MOVING SOUTHBOUND WEATHER
DISTURBANCE WILL SPREAD SHOWERS WITH HIGH COUNTRY SNOW ACROSS NEW
MEXICO WEDNESDAY NIGHT AND THURSDAY...WITH CLEARING SKIES AND THE
FIRST SIGNS OF A WARMING TREND SHOWING UP ON FRIDAY. A RIDGE
BUILDING NORTHWARD AND DRIFTING EASTWARD ACROSS THE STATE WILL
HELP TEMPERATURES WARM BACK ABOVE EARLY MAY NORMALS.

&&

.DISCUSSION...
CURRENTLY...SPRAWLING CLOSED LOW CENTERED ON SOUTHERN IOWA
CIRCULATING TURBULENT AND BLUSTERY NORTH TO NORTHWEST WINDS ALOFT
OVER NEW MEXICO. DEEP ASSOCIATED SURFACE LOW NEAR OMAHA EXTENDING
TROUGH SOUTH AND WEST DEEP INTO THE HEART OF TEXAS...AND
SUFFICIENT TIGHTNESS TO THE SURFACE PRESSURE GRADIENT ON THE
MARGINS IN NEW MEXICO TO SET UP ANOTHER WINDY DAY TODAY NEAR THE
TEXAS AND OKLAHOMA STATE LINES. AS WIND SPEEDS DROPPED OFF AROUND
MIDNIGHT...TEMPERATURES STARTING A DOWNWARD TREND...WITH FREEZES
AND HARD FREEZES STILL WITHIN REACH FOR MANY SPOTS IN NORTHERN AND
CENTRAL NEW MEXICO.

MODELS...IN REASONABLE AGREEMENT ON THE NEW MEXICO STORY THROUGH
MONDAY NIGHT NEXT WEEK...WITH DIFFERENCES IN UPSTREAM PATTERN
EVOLUTION AND FEATURE PLACEMENT SHOWING UP FROM TUESDAY ONWARD.
CLOSED LOW OVER IOWA WILL DRIFT ONLY A SHORT WAY NORTH INTO
CENTRAL MINNESOTA BY WEDNESDAY MORNING...AS SHORTWAVE AMPLIFIES
FROM THE CLOSED LOW TO THE GRAND CANYON IN NORTHERN ARIZONA...AND
THIS FEATURE CIRCULATES SOUTHWARD SLOWLY ACROSS NEW MEXICO THROUGH
THURSDAY NIGHT. AS CLOSED LOW SHIFTS OVER THE CANADIAN SHIELD FROM
THE CANADIAN ROCKIES EASTWARD ACROSS THE SASKATCHEWAN AND
MANITOBA PRAIRIES AND LOWER ARCTIC TO THE ST LAWRENCE RIVER AND
WESTERN QUEBEC...TROUGH AXIS WILL EXTEND SOUTH AND WEST ACROSS
SOUTHERN NEW MEXICO TO CENTRAL BAJA CALIFORNIA. UPSTREAM RIDGE
BUILDING FROM THE SOUTHERN CALIFORNIA COAST NORTHWARD TO WESTERN
CANADA WILL KEEP NORTHERLY FLOW FLOWING ACROSS NEW MEXICO HEADING
INTO THE WEEKEND. RIDGE WILL COLLAPSE IN PLACE AND PLACE NEW
MEXICO IN INCREASINGLY ZONAL FLOW FOR THE WEEKEND...AS NEXT NORTH
PACIFIC STORM COILS UP OFF VANCOUVER ISLAND...AND SLAMS INTO THE
PACIFIC NORTHWEST BY LATE IN THE WEEKEND. FLOW OVER NEW MEXICO
WILL BACK THROUGH ZONAL TO SOUTHWEST BY MONDAY MORNING. MODELS
DIFFERING FOR TUESDAY...AS EUROPEAN ECMWF KEEPS FLOW PROGRESSIVE
AND CLOSER TO ZONAL...MOVING A FEW QUICK BLIPS ACROSS THE STATE
THROUGH MIDWEEK. DOMESTIC GFS COLLEAGUES PREFER INSTEAD AN
AMPLIFIED WEST COAST TROUGH...WITH MUCH SLOWER EASTWARD
MOVEMENT...THAT BUILDS CLOSED LOW OFF SAN FRANCISCO AND BECOMES
THE TROUGH THAT NEVER ARRIVES THROUGH THE END OF THE RUN. WILL
SIDE WITH COLLEAGUES AT WPC AND OPT FOR AN ECMWF TILT TO OUTER
PERIODS OF THE FORECAST...WITH BETTER RUN TO RUN CONTINUITY ON THE
BASIC STORY...AND AVOIDING THE GFS TENDENCY TO FORM CLOSED LOWS
OVER THE WEST WITH EACH APPROACHING SYSTEM.

FOR TODAY...MORE WIND AND BLOWING DUST ON TAP FOR
TODAY...PARTICULARLY OVER THE NORTHEAST QUADRANT OF THE
STATE...AND SOUTHWARD ALONG THE TEXAS LINE. VIGOROUS AND BLUSTERY
NORTH TO NORTHWEST FLOW ALOFT COMBINED WITH A TIGHT SURFACE
PRESSURE GRADIENT ABOUT STORM SYSTEM IN THE UPPER MIDWEST WILL
VEER WINDS NORTHERLY AT THE SURFACE...AND BOOST SPEEDS TO WARNING
THRESHOLDS OVER THE EXTREME NORTHEAST...AND TO ADVISORY SPEEDS ON
THE MARGINS TO THE WEST AND SOUTH. WITH WIND WILL COME BLOWING
DUST...NOTING HOWEVER THAT VIZ DROPS TO 4SM AT CLOVIS IN DUST WAS
THE LOWEST REPORTED FOR YESTERDAY. WILL HOLD OFF ON ANY BLOWING
DUST HEADLINES FOR NOW...BUT RETAIN BROAD AREAS OF BLOWING DUST IN
THE FORECAST. SHOWER COVERAGE WITH HIGH COUNTRY SNOW ACCUMULATIONS
WILL BE ON THROUGH TONIGHT...WITH SANGRE DE CRISTO SUMMITS AND SAN
JUAN HIGH SPOTS NEAR THE COLORADO BORDER BEST CANDIDATES FOR SOME
ACCUMULATION. FOR TONIGHT...ANOTHER EXPOSURE TO HARD FREEZE
POSSIBILITIES FOR THE NORTHWEST PLATEAU...AND ALONG THE I 25
CORRIDOR FROM GLORIETA NORTHWARD...AND OVER THE EASTERN SLOPES AND
ADJACENT SLOPES OF THE CENTRAL MOUNTAIN CHAIN.

FOR WEDNESDAY...SHORTWAVE AMPLIFYING IN BIG CIRCULATION FROM
CLOSED LOW OVER MINNESOTA BACK TO THE GRAND CANYON...AND THIS
FEATURE WILL AMPLIFY AND DRIFT SOUTH THROUGH WEDNESDAY NIGHT. WITH
TEMPERATURES STILL RUNNING 10 TO 20 DEGREES BELOW LATE APRIL
NORMALS...SHOWERS OVER THE NORTHERN MOUNTAINS...AND ADJACENT
NORTHEAST HIGHLANDS AND PLAINS WILL EXPAND RAPIDLY ACROSS ALL OF
CENTRAL AND EASTERN NEW MEXICO WEDNESDAY NIGHT. SNOWS ACROSS THE
SANGRE DE CRISTOS COULD PILE UP ABOVE WINTER WARNING
THRESHOLDS...AND WOULD EXPECT THIS WOULD BE A GOOD CANDIDATE FOR A
WINTER STORM WATCH ACROSS THE UPCOMING DAY SHIFT. NEIGHBORING
ADVISORIES ALSO LOOK LIKELY...AS SNOW COVERAGE EXPANDS EAST ACROSS
UNION COUNTY...AND SOUTHWARD ALONG THE SANGRE DE CRISTOS...AND THE
CENTRAL MOUNTAINS AND ADJACENT EASTERN SLOPES. LOWER IN
ELEVATION...RAIN SHOWERS OVER NORTHERN NEW MEXICO WILL EXPAND AS
FAR WEST AS THE CONTINENTAL DIVIDE...AND SHOW UP OVER THE
REMAINDER OF THE CENTRAL AND EAST OUTSIDE OF THE SNOW COVERAGE.
SOME MODERATION OF OVERNIGHT TEMPERATURES WILL HELP LIMIT THE
FREEZE AND HARD FREEZE COVERAGE. IMPROVEMENT WILL SHOW UP IN WIND
SPEEDS...WHICH WILL REMAIN BLUSTERY OUT OF THE NORTH ALONG THE
TEXAS BORDER TO THE EAST...AND NEAR THE FOUR CORNERS UNDER THE
AMPLIFYING SHORTWAVE AND ASSOCIATED SOUTHBOUND COLD FRONT.

FOR THURSDAY...SHORTWAVE ADVANCED SOUTHWARD TO LINE FROM CLAYTON
TO THE BOOT HEEL...AS ASSOCIATED SURFACE LOW DEEPENS OVER NORTHERN
SONORA. LAST OF THE EASTERN AND CENTRAL SHOWERS WILL TAPER OFF
DURING THE DAY...WIT SOME LINGERING SNOW SHOWERS OVER THE SANGRE DE
CRISTO AND SAN JUAN MOUNTAIN PEAKS...AS BREEZES EASE OVER THE
NORTHEAST AND EXTREME EAST. TEMPERATURES REMAINING 10 TO 20
DEGREES ON THE COLD SIDE OF NORMAL FOR THE FIRST OF MAY. CLEARING
SKIES HEADING INTO THURSDAY EVENING...AND EXPECTING ANOTHER BUT
MORE CONFINED ROUND OF FREEZE PRODUCTS FOR THURSDAY NIGHT OVER THE
USUAL NORTHERN AND CENTRAL SPOTS.

FOR FRIDAY...NORTHERLY FLOW ALOFT EASING AS MASSIVE LOW OVER THE
GREAT LAKES ROLLS UP INTO CANADA...AND SURFACE PRESSURE GRADIENT
WEAKENS ACROSS NEW MEXICO. LONG ANTICIPATED WARM UP WILL START IN
EARNEST FRIDAY...WITH TEMPERATURES RETURNING TO WITHIN A FEW
DEGREES OF EARLY MAY NORMALS. WITH SLACKENING SURFACE PRESSURE
GRADIENT...WIND SPEEDS WILL REMAIN MODEST OUT OF THE WEST AND
NORTHWEST.

OUTLOOK...WEEKEND THROUGH MONDAY...BIG WEEKEND WARM UP WILL PUSH
DAYTIME HIGHS TO DOUBLE DIGITS ABOVE EARLY MAY NORMALS FOR THE
EXTREME EAST ON SUNDAY AFTERNOON...WITH TEMPERATURE TRENDS
LEVELING OFF ON MONDAY IN AN OTHERWISE DRY PERIOD UNDER HIGH HAZY
CLOUDS. APPROACHING TROUGH OFF THE WEST COAST...AND TIGHTENING
SURFACE PRESSURE GRADIENT ABOUT SURFACE LOW DEEPENING OVER THE
CENTRAL PLAINS STATES...WILL BOOST WEST TO SOUTHWEST WIND SPEEDS
SUNDAY AND MONDAY...WITH ADVISORY LEVEL WINDS ALREADY SHOWING UP
ON THE EAST SLOPES AND ADJACENT PLAINS OF THE SANGRE DE CRISTO
RANGE AND CENTRAL MOUNTAIN CHAIN. WARMTH...WINDS...AND DRY
CONDITIONS FOR SUNDAY AND MONDAY MAY RETURN THE WEATHER PROBLEM
BACK TO THE FIRE WEATHER DESK AS NEXT WORK WEEK GETS UNDERWAY.

SHY

&&

.FIRE WEATHER...
BELOW NORMAL TEMPERATURES ARE EXPECTED TO PERSIST FOR THE REMAINDER
OF THE WORK WEEK UNDER PERSISTENT NORTH TO NORTHWEST FLOW ALOFT AND
THREE MORE SOUTHBOUND COLD FRONTS. THE FRONTS WILL BE MOST
PRONOUNCED ON THE PLAINS WITH THE STRONGEST PUSH TODAY...A SOMEWHAT
WEAKER PUSH TONIGHT...AND ANOTHER ONE WEDNESDAY NIGHT. TODAYS BACK
DOOR COLD FRONT SHOULD PRODUCE GUSTS FROM 45 TO AROUND 60 MPH FROM
CLOVIS NORTHWARD ALONG THE EASTERN BORDER OF NM. THE STRONGEST GUSTS
SHOULD OCCUR AROUND CLAYTON FROM MID MORNING THROUGH MID DAY.
SIGNIFICANT BLOWING DUST WILL PROBABLY DEVELOP WITH THIS FLOW OUT OF CO.
ELSEWHERE...TODAY WILL BE LESS WINDY THAN THE PAST THREE. PERSISTENT
COLD AIR ADVECTION SHOULD HOLD TEMPERATURES AROUND 11 TO 18 DEGREES
BELOW NORMAL.

WEAKER PERTURBATIONS WRAPPING AROUND A HUGE LOW PRESSURE SYSTEM OVER
THE UPPER GREAT PLAINS COULD PRODUCE A FEW LIGHT RAIN AND SNOW
SHOWERS OVER THE NORTHERN MOUNTAINS TODAY THROUGH WEDNESDAY.  THEN A
MORE PRONOUNCED UPPER TROUGH IS PROGGED TO DROP SOUTHWARD OVER NM
WEDNESDAY NIGHT. THIS SYSTEM MAY FORM A CLOSED LOW OVER THE NM
BOOT HEEL BY THURSDAY MORNING...WHICH WOULD BE DEEPER THAN PREVIOUSLY
PROJECTED. HOWEVER...RECENT MODEL RUNS DECREASED THE QPF WITH THE
SYSTEM. THE NORTHERN MOUNTAINS SHOULD BE FAVORED FOR SOME WETTING
PRECIPITATION...AND POSSIBLY THE ADJACENT NE HIGHLANDS IF THE LOW
LEVEL UP SLOPE FLOW COMES WITH ENOUGH LEVEL MOISTURE. SOME OF THIS
PRECIPITATION COULD LINGER ALONG THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN INTO THURSDAY.

THE WEATHER PATTERN SHOULD SHIFT THIS WEEKEND. AN UPPER LEVEL RIDGE
OF HIGH PRESSURE THAT HAS BEEN ON THE WEST COAST WILL WEAKEN AND
SAG SOUTHEASTWARD OVER NM SATURDAY...ALLOWING TEMPERATURES TO CLIMB
ABOVE NORMAL AREA WIDE FOR THE FIRST TIME ALL WEEK.  TEMPERATURES AND
WINDS SHOULD THEN CONTINUE TO INCREASE INTO EARLY NEXT WEEK AS ZONAL
FLOW ALOFT...THEN PERHAPS SOUTHWESTERLY FLOW ALOFT...DEVELOP AHEAD OF AN
UPPER TROUGH THAT MAY DIG INTO THE GREAT BASIN. GFS AND ECMWF ARE AT
ODDS ON IF AND HOW DEEP THIS UPPER TROUGH WILL DEVELOP...BUT EVEN
ZONAL FLOW ALOFT SHOULD RESULT IN A PRONOUNCED LEE TROUGH WITH
STRONGER SURFACE WINDS AND FIRE WEATHER CONCERNS...AT LEAST ACROSS
EASTERN AREAS.

44

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR THE
FOLLOWING ZONES...NMZ518-519-521-524-531-533-535-539.

WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ527-531-534-535.

FREEZE WARNING UNTIL 9 AM MDT THIS MORNING FOR THE FOLLOWING
ZONES...NMZ519-524-530>533.

HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ530.

HARD FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
THE FOLLOWING ZONES...NMZ501-517-522-523-528>530.

HARD FREEZE WARNING UNTIL 9 AM MDT THIS MORNING FOR THE FOLLOWING
ZONES...NMZ501-517-518-522-523-528-529.

&&
Hazardous weather outlook, Apr 29, 4:45 AM MST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 AM MDT TUE APR 29 2014

NMZ501>540-301200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
545 AM MDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTH WINDS DEVELOPING THIS MORNING OVER NORTHEAST NEW
MEXICO WILL CONTINUE THROUGH THE AFTERNOON AND INTO EARLY EVENING.
ACROSS EASTERN AND CENTRAL NEW MEXICO...AND OVER THE NORTHWEST
PLATEAU...MORNING TEMPERATURES RISING ABOVE FREEZING WILL FALL
BELOW FREEZING AFTER MIDNIGHT TONIGHT...AND REMAIN BELOW FREEZING
THROUGH SUNRISE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW OVER THE SANGRE DE CRISTO AND NORTHERN MOUNTAIN SUMMITS WILL
EXPAND RAPIDLY ACROSS THE NORTHEAST HIGHLANDS AND ADJACENT
PLAINS...AND SOUTHWARD ALONG THE SUMMITS AND EASTERN SLOPES OF THE
CENTRAL MOUNTAIN CHAIN. EXPECT HEAVIEST AMOUNTS OVER THE SANGRE DE
CRISTO MOUNTAINS THROUGH THURSDAY MORNING.

GUSTY WINDS AND DRY CONDITIONS WILL BE FAVORABLE FOR CRITICAL FIRE
WEATHER ACROSS PORTIONS OF EASTERN NEW MEXICO SUNDAY
AFTERNOON...WITH CRITICAL CONDITIONS EXPANDING INTO THE RIO GRANDE
VALLEY AND THE NORTHWEST HIGHLANDS ON MONDAY AFTERNOON.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT MEASURED WIND SPEEDS...OBSERVED
WIND IMPACTS...AND POOR VISIBILITIES IN BLOWING DUST THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

SHY

In the hours before

Local storm report, Apr 29, 8:05 AM MST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
905 AM MDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     NON-TSTM WND GST 13 SE TOLAR             34.30N 103.80W
04/28/2014  M62 MPH          ROOSEVELT          NM   AWOS

            K4MR AWOS.

0253 PM     HIGH SUST WINDS  1 SSE CLINES CORNERS    35.00N 105.66W
04/28/2014  M44 MPH          TORRANCE           NM   ASOS

            KCQC ASOS.

0313 PM     NON-TSTM WND GST 1 SSE CLINES CORNERS    35.00N 105.66W
04/28/2014  M63 MPH          TORRANCE           NM   ASOS

            KCQC ASOS.

0319 PM     NON-TSTM WND GST 1 N CANNON AFB          34.39N 103.31W
04/28/2014  M60 MPH          CURRY              NM   ASOS

            KCVS ASOS.

0353 PM     HIGH SUST WINDS  6 NE LAS VEGAS          35.66N 105.14W
04/28/2014  M40 MPH          SAN MIGUEL         NM   ASOS

            KLVS ASOS.

0440 PM     NON-TSTM WND GST 4 WSW TUCUMCARI         35.15N 103.80W
04/28/2014  M67 MPH          QUAY               NM   MESONET

0452 PM     NON-TSTM WND GST 1 ESE PLACITAS          35.30N 106.41W
04/28/2014  M58 MPH          SANDOVAL           NM   APRSWXNET/CWOP

0615 PM     HIGH SUST WINDS  3 ESE MORIARTY          34.98N 106.00W
04/28/2014  M40 MPH          TORRANCE           NM   AWOS

&&

EVENT NUMBER ABQ1400870 ABQ1400871 ABQ1400872 ABQ1400873 ABQ1400874
ABQ1400875 ABQ1400876 ABQ1400877

99

Event by event

1 high wind. Local standard time, as filed.

High Wind, Union County

When
April 29, 10:00 AM MST to 10:05 AM MST
Where
Union County forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS

Gust to 59mph reported at Clayton.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2014Every state in 2014This day in weather historyWarnings in New Mexico, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 504140.